Jump to content

At A Loss


Recommended Posts

Hi guys,

I want to apologize for not posting the last few weeks. I have been feeling worse BP and Migraine wise. The meds I am currently on are Zoloft (stopped taking the other day due to severe nausea, doc wants me to restart it), Yaz, and Aciphex. The Aciphex has helped my stomach immensley but my headaches are soo horrible lately I have no idea what to do. I wake up with a rapid heartrate and everyday I am having these headaches. I really don't know what to do anymore B) Things are really starting to damper my mood..Anyhow, I was just seeing if anyone has any information or advice. I do go see my EP/Cardio and stomache doctor Thurs and Fri, but what the heck do I do until then?! Thanks for your time.

Jacquie

Link to comment
Share on other sites

I went through a long rough strech of having bad headache/migraines everyday. I was put on alot of acute medications, which none worked, also alot of preventative meds, which also didnt work. Now that i have been put on a BB they have improved alot, i still always have a small mild headache, but not nearly as bad as it used to be. Also i will get bad ones about 4 times a week but they usually only last about an hour or a little more.

Another thing is that when i have a bad migraine i will increase salt and fluids and once i get my blood volume up it starts to help me feel better aswell.

I dont have alot of advice for you, but i know how you are feeling. Are you on any BB, or is your BP more of the issue, not HR?

Hope you start to feel better soon!

~Mary~

Link to comment
Share on other sites

Hi Jacquie,

sorry to hear that you are feeling so rough at the moment. Hopefully your appointments will be helpful. As doctorguest suggested - have you asked your PCP for a referal to a neurologist with an interest in headaches? Chronic pain can make you feel so awful, and if it is migrane the nausea may be part of the migrane symptoms.

I notice that you say you're taking Yaz, I'm assuming that that is a combined oral contraceptive (pill) (they have different names in the UK)? If the cause of your headaches is migrane then you might want to ask your doctor's advice about being on the pill and having migranes - it is not usually a recommended combination.

Hope things improve soon,

Flop

Link to comment
Share on other sites

I also wanted to add what flop said about side effects of yaz, or any birth control for that matter....not sure how long you've been on yaz and if your symptoms worsened or started before or when you started taking it, but i pulled this off the net in regard to yaz side effects :

What are the possible side effects of Yaz?

sudden numbness or weakness, especially on one side of the body;

sudden headache, confusion, pain behind the eyes, problems with vision, speech, or balance;

chest pain or heavy feeling, pain spreading to the arm or shoulder, nausea, sweating, general ill feeling;

a change in the pattern or severity of migraine headaches;

nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);

a breast lump; or

symptoms of depression (sleep problems, weakness, mood changes).

Sounds like you have headache, nausea, and some signs of depression.....who knows, it may not be related, but still good to look into it as a possibility....

hope you start feeling better....

Link to comment
Share on other sites

While any oral contraceptives can exacerbate or cause migraines, whether to continue or stop BCP should only be determined by the headache specialist. Many women have migraines and many are taking BCPs. The one caution that came out recently in research studies is that if you have a certain type of migraine - migraine with aura - BCPs may not be the right choice for you. All other types of migraine on BCP can be dealt with through appropriate treatment, which may or may not include stopping BCP. Hope this info helps. As I said before, only a headache specialist should determine your situation after a complete evaluation.

Link to comment
Share on other sites

Doctorguest, sorry if my original post wasn't clear - I wasn't intending her to stop taking the OCP but to talk to the headache specialist about it. I don't know how certain the migrane diagnosis is or what type of migranes they might be which is why I was simply suggesting that the OCP should be reviewed when her headaches are investigated.

In the UK the presence of migrane without aura or migrane controlled with a 5HT1 agonist is considered to be a "caution" with OCP. Whilst in patients with migrane with aura / focal neurology or severe migrane lasting over 72hrs the use of an OCP is contraindicated. It is also recommended that women experiencing worsening headaches should discontinu their OCP. (see: http://www.BNF.org)

I hope that Jaquie gets some answers to the cause of her headaches soon,

Flop

Link to comment
Share on other sites

Hi Flop,

No need to apologize. I didn't think you were saying that she should stop BCP. In practice, for some women, migraine gets better with BCP, while for others it gets worse. When a physician considers whether to take someone off BCP because of increasing headaches, it becomes a very sensitive topic that should also involve a GYN because another form of birth control should be substituted. One way to remedy this problem is by treating migraine with medications while continuing BCP.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...